Alert archive / California / Wind Advisories in 2013
Wind Advisory 26, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 31, 2013, 8:35 AM PDT for Riverside County, San Diego County, California. It took effect at Mar 31, 2013, 2:00 PM PDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2013, 8:35 AM PDT (15:35 UTC)
- In effect from
- Mar 31, 2013, 2:00 PM PDT
- Expired
- Apr 2, 2013, 3:06 AM PDT
- In force
- 37 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130 WWUS76 KSGX 311535 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 835 AM PDT SUN MAR 31 2013 ...GUSTY WEST WINDS THIS AFTERNOON THROUGH TONIGHT FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS... .TROUGH OF LOW PRESSURE WILL GRADUALLY MOVE INLAND ACROSS NORTHERN CALIFORNIA THIS EVENING AND TONIGHT...INCREASING PRESSURE GRADIENTS ACROSS SOUTHERN CALIFORNIA. AS A RESULT...GUSTY WEST WINDS WILL DEVELOP OVER THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS. GUSTS UP TO 45 MPH WILL OCCUR...WITH LOCAL GUSTS TO AROUND 55 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS. CAZ056-058-061-062-312345- /O.NEW.KSGX.WI.Y.0026.130331T2100Z-130401T1500Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 835 AM PDT SUN MAR 31 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT MONDAY. * TIMING...THIS AFTERNOON THROUGH MONDAY MORNING. * WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH. LOCAL GUSTS AROUND 55 MPH THROUGH AND BELOW THE BANNING PASS...INCLUDING AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT FOOTHILLS...AND DESERT FLOOR AS WELL AS THROUGH AND BELOW THE WEST TO EAST ORIENTED PASSES AND CANYONS. THIS INCLUDES THROUGH AND BELOW THE BANNING PASS AS WELL AS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...HALF MILE AT TIMES IN BLOWING DUST. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. BROKEN TREE LIMBS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
6 follow-up statements
400 WWUS76 KSGX 312030 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT SUN MAR 31 2013 ...GUSTY WEST WINDS THIS AFTERNOON THROUGH EARLY MONDAY MORNING FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS... .TROUGH OF LOW PRESSURE WILL GRADUALLY MOVE INLAND ACROSS NORTHERN CALIFORNIA THIS EVENING AND TONIGHT...INCREASING PRESSURE GRADIENTS ACROSS SOUTHERN CALIFORNIA. AS A RESULT...GUSTY WEST WINDS WILL DEVELOP OVER THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS. GUSTS UP TO 45 MPH WILL OCCUR... WITH LOCAL GUSTS TO AROUND 55 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS. CAZ056-058-061-062-010430- /O.CON.KSGX.WI.Y.0026.130331T2100Z-130401T1500Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 130 PM PDT SUN MAR 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. * TIMING...THIS AFTERNOON THROUGH MONDAY MORNING. * WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH. LOCAL GUSTS AROUND 55 MPH THROUGH AND BELOW THE BANNING PASS...INCLUDING AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT FOOTHILLS...AND DESERT FLOOR AS WELL AS THROUGH AND BELOW THE WEST TO EAST ORIENTED PASSES AND CANYONS. THIS INCLUDES THROUGH AND BELOW THE BANNING PASS AS WELL AS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...HALF MILE AT TIMES IN BLOWING DUST. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. BROKEN TREE LIMBS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
661 WWUS76 KSGX 010414 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 914 PM PDT SUN MAR 31 2013 ...GUSTY WEST WINDS THIS AFTERNOON THROUGH EARLY MONDAY MORNING FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS... .TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE INLAND ACROSS NORTHERN CALIFORNIA THIS EVENING AND TONIGHT. THIS WILL CONTINUE THE WEST WINDS WITH GUSTS 40-50 MPH OVER THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS THROUGH MONDAY MORNING. LOCAL GUSTS TO AROUND 55 MPH ARE POSSIBLE BELOW THE SAN GORGONIO PASS. CAZ056-058-061-062-011500- /O.CON.KSGX.WI.Y.0026.000000T0000Z-130401T1500Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 914 PM PDT SUN MAR 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * TIMING...THROUGH MONDAY MORNING. * WINDS...WEST WINDS 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. LOCAL GUSTS AROUND 55 MPH THROUGH AND BELOW THE SAN GORGONIO PASS...INCLUDING AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT FOOTHILLS... AND DESERT FLOOR AS WELL AS THROUGH AND BELOW THE WEST TO EAST ORIENTED PASSES AND CANYONS. * VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. BROKEN TREE LIMBS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
636 WWUS76 KSGX 011040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 340 AM PDT MON APR 1 2013 ...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES INTO THIS EVENING... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN WILL MAINTAIN STRONGER ONSHORE FLOW INTO EARLY TUESDAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES AT TIMES INTO THIS EVENING. CAZ056-058-061-062-012100- /O.EXT.KSGX.WI.Y.0026.000000T0000Z-130402T0500Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 340 AM PDT MON APR 1 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. LOCAL GUSTS AROUND 55 MPH THROUGH AND BELOW THE SAN GORGONIO PASS... INCLUDING AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT FOOTHILLS... AND DESERT FLOOR AS WELL AS THROUGH AND BELOW THE WEST TO EAST ORIENTED PASSES AND CANYONS. * TIMING...STRONGEST WINDS THROUGH EARLY THIS MORNING...AND AGAIN FROM LATE THIS AFTERNOON INTO THIS EVENING. * VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST IN THE DESERTS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY AS WELL AS ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. * REPORTS...STRONGEST GUSTS IN THE COACHELLA VALLEY OF 65 MPH AT SKY VALLEY AT 10 PM SUNDAY AND 49 MPH AT WHITEWATER AT 4 PM SUNDAY...AND IN THE SAN DIEGO COUNTY MOUNTAINS 51 MPH AT MONUMENT PEAK AS RECENTLY AS 5 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX 17
212 WWUS76 KSGX 012004 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 104 PM PDT MON APR 1 2013 ...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES INTO THIS EVENING... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN WILL MAINTAIN STRONGER ONSHORE FLOW INTO EARLY THIS EVENING. GUSTY AND LOCALLY STRONG WEST WINDS ALONG MOUNTAIN RIDGE-TOPS...DESERT SLOPES...AND THE ADJACENT DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES WILL CONTINUE INTO THIS EVENING..BEFORE SUBSIDING LATE TONIGHT AND TUESDAY MORNING. CAZ061-020500- /O.EXT.KSGX.WI.Y.0026.000000T0000Z-130402T1100Z/ COACHELLA VALLEY- 104 PM PDT MON APR 1 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT TUESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH AND ISOLATED GUSTS TO 55 MPH. * LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH AND EAST OF INTERSTATE 10. * TIMING...WINDS STRENGTHENING AGAIN LATE THIS AFTERNOON INTO LATE TONIGHT...AND THEN DIMINISHING TUESDAY MORNING. * VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST IN THE DESERTS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY. * REPORTS...STRONGEST GUSTS SINCE YESTERDAY... SKY VALLEY...........66 MPH AT 12 AM APRIL 1. WHITE WATER WEST.....52 MPH AT 8 AM APRIL 1. DESERT HOT SPRINGS...49 MPH AT 12 AM APRIL 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-062-020500- /O.CON.KSGX.WI.Y.0026.000000T0000Z-130402T0500Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 104 PM PDT MON APR 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS...DESERT FOOTHILLS... AND DESERT FLOOR AS WELL AS THROUGH AND BELOW THE WEST TO EAST ORIENTED PASSES AND CANYONS. * TIMING...WINDS STRENGTHENING AGAIN LATE THIS AFTERNOON INTO THIS EVENING...AND THEN SLOWLY DIMINISHING LATE TONIGHT THROUGH TUESDAY MORNING. * VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST IN THE DESERTS. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ALONG PORTIONS OF INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. * REPORTS...STRONGEST GUSTS SINCE YESTERDAY... MOUNT LAGUNA NORTH...51 MPH AT 3 PM MARCH 31. MOUNT WOODSON........47 MPH AT 5 AM APRIL 1. SUNRISE..............47 MPH AT 8 PM MARCH 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
674 WWUS76 KSGX 020457 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 957 PM PDT MON APR 1 2013 ...GUSTY WEST WINDS IN THE COACHELLA VALLEY THROUGH TUESDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN WILL MAINTAIN STRONGER ONSHORE FLOW IN THE COACHELLA VALLEY THROUGH TUESDAY MORNING. CAZ056-058-062-020600- /O.EXP.KSGX.WI.Y.0026.000000T0000Z-130402T0500Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 957 PM PDT MON APR 1 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... WINDS HAVE DECREASED OVER THE MOUNTAINS AND SAN DIEGO COUNTY DESERTS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ CAZ061-021100- /O.CON.KSGX.WI.Y.0026.000000T0000Z-130402T1100Z/ COACHELLA VALLEY- 957 PM PDT MON APR 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY... * WINDS...WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH TO 55 MPH. * LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH AND EAST OF INTERSTATE 10. * TIMING...THROUGH TUESDAY MORNING. * VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING DUST. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAY 111 IN THE NORTHERN COACHELLA VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
993 WWUS76 KSGX 021006 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 306 AM PDT TUE APR 2 2013 CAZ061-021115- /O.CAN.KSGX.WI.Y.0026.000000T0000Z-130402T1100Z/ COACHELLA VALLEY- 306 AM PDT TUE APR 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. MOST AREAS OF GUSTY WINDS IN THE COACHELLA VALLEY HAVE DIMINISHED BELOW 30 MPH THIS MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY WEST TO NORTHWEST WINDS TO AROUND 20 MPH WILL BE POSSIBLE THROUGH MID-TUESDAY MORNING FOR THE AREA. $$ JJT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 4:10 AM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 31, 4:10 AM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 410 AM PDT SUN MAR 31 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL WEAKEN AND MOVE SLOWLY INLAND THROUGH NORTHERN AND CENTRAL CALIFORNIA THROUGH MONDAY. THIS WILL BRING COOLING INTO MONDAY WITH DEEPENING OF THE MARINE LAYER. INCREASING ONSHORE FLOW WILL BRING GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS LATE THIS AFTERNOON INTO EARLY MONDAY. FOR TUESDAY THROUGH THURSDAY...HIGH PRESSURE OVER CALIFORNIA WILL BRING WARMING WITH A SHALLOWER MARINE LAYER. FOR FRIDAY AND SATURDAY...A TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL BRING STRONGER ONSHORE FLOW WITH COOLING...DEEPENING OF THE MARINE LAYER...AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. THIS TROUGH OF LOW PRESSURE WILL MOVE INLAND THROUGH CALIFORNIA SUNDAY AND MONDAY BRINGING A CHANCE OF PRECIPITATION. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A LOW PRESSURE SYSTEM CENTERED ABOUT 450 MILES WEST OF POINT CONCEPTION WILL SLOWLY WEAKEN AND MOVE INTO NORTHERN AND CENTRAL CALIFORNIA THROUGH MONDAY. THIS TROUGH OF LOW PRESSURE WILL BRING INCREASING ONSHORE FLOW WITH COOLING INTO MONDAY AND WITH DEEPENING OF THE MARINE LAYER INTO PORTIONS OF THE INLAND VALLEYS THIS MORNING AND ONTO THE COASTAL MOUNTAIN SLOPES TONIGHT INTO MONDAY MORNING. IT WILL ALSO BRING STRONG GUSTY WEST WINDS TO AROUND 45 MPH IN THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH EARLY MONDAY WITH ISOLATED STRONGER GUSTS. BANDS OF SHOWERS FROM THIS LOW PRESSURE SYSTEM WILL WEAKEN AS THEY MOVE SOUTH AND EAST OF POINT CONCEPTION...BUT SOME LIGHT PRECIPITATION COULD REACH AREAS BORDERING LOS ANGELES COUNTY TODAY. FOR TONIGHT INTO EARLY MONDAY...INCREASING ONSHORE FLOW AND A DEEPENING MARINE LAYER COULD BRING SOME PATCHY DRIZZLE...MAINLY ALONG THE COASTAL MOUNTAIN SLOPES. FOR TUESDAY THROUGH THURSDAY...HIGH PRESSURE ALOFT NEAR THE CALIFORNIA COAST WILL BRING WARMING AND A SHALLOWER MARINE LAYER WITH WEDNESDAY THE WARMEST DAY FOR MOST AREAS. FOR FRIDAY INTO NEXT WEEKEND...A TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL BRING INCREASING ONSHORE FLOW WITH COOLING...DEEPENING OF THE MARINE LAYER...AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. NCEP WPC CONTINUES TO FAVOR A SLOWER MOVEMENT OF THIS TROUGH OF LOW PRESSURE INTO CALIFORNIA. THE SLOWER MOVEMENT OF THE NON-GFS GLOBAL MODELS WOULD BRING A CHANCE OF PRECIPITATION TO SOUTHWEST CALIFORNIA SUNDAY INTO MONDAY. && .AVIATION... 310800Z...COASTS/VALLEYS...MARINE STRATUS LAYER WILL DEEPEN AND SPREAD INLAND TO THE COASTAL SLOPES THROUGH 18Z WITH AREAS OF 3-5SM VSBY IN BR/HZ AND LOCALLY BLO 2SM IN -DZ/BR/FG WELL INLAND AND ALONG THE HIGHER TRRN. VARIABLE MVFR BASES WILL LIFT ABOVE 3000 FT MSL AND BECOME SCT-BKN WEST OF THE FOOTHILLS WITH LYRS TO 7000 FEET MSL AFT 18Z. CLOUDS MAY REMAIN BANKED UP ALONG THE COASTAL SLOPES THROUGH TONIGHT OBSCURING THE HIGHER TRRN. AREAS OF DZ/-RW WILL BE POSSIBLE OVERNIGHT. LOW CONFIDENCE IN TIMING OF CIGS AND CORRESPONDING HEIGHTS FOR ALL TAF SITES. MOUNTAINS/DESERTS...INCREASING SW TO W WINDS WITH LOCAL GUSTS 30 TO 40 KT ALONG THE DESERT SLOPES AND ADJACENT FOOTHILLS...INCREASING TO 45 KTS BY THIS EVENING THROUGH THE BANNING PASS AND ADJACENT WIND PRONE AREAS OF THE COACHELLA VALLEY. THE COASTAL SLOPES AND MTN CRESTS BELOW 7000 FT WILL BE OCCASIONALLY OBSCURED IN CLOUDS...OTHERWISE SKIES WILL BE MOSTLY CLEAR WITH UNRESTRICTED VSBY INTO THE DESERTS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...17 AVIATION/MARINE...JAD
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.